MAUDE Adverse Event Report: BAXTER INTERNATIONAL INC. CLEARLINK/CONTINU-FLO; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER INTERNATIONAL INC. CLEARLINK/CONTINU-FLO; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2R8546
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a clearlink system, non-dehp continu-flo solution set leaked at the y-site port despite the green alcohol caps being in place.This was noticed during use.The device contained total parenteral nutrition.The line was changed to resolve the issue.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
E1: initial reporter address: (b)(6).G1: device manufacturer address 1: 600 mts.Oeste de entrada, principal ave.Las americas, parque industrial.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
H11: two (2) actual devices were received for evaluation.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.Functional testing was performed including pressure testing, clear passage under water testing, and priming testing, and the results were satisfactory, no defects were observed that could generate the reported condition.Usage testing by gravity was performed, and a static leak at the second clearlink was identified in sample #1 and no defects were observed in sample #2.A usage test with a spectrum iq pump was performed and no defects were observed.A water referee back pressure test was performed, and no defects were observed.An autopsy on the second clearlink of sample #1 was performed, and it was observed that there were slight marks at the components.The reported condition was verified in the first sample.The cause of the reported condition was a manufacturing issue.The reported condition was not verified in the second sample.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information was added to a3a, e4, h10, and h11: h11: should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information was added to g2: report source and d4: unique identifier (udi) #: the lot number (10) is unknown; therefore, the udi number only will contain the device identifier (01).Correction to h6 and h11: h6: remove 'c19' and 'd14'.H11: update the sentence "two (2) actual devices were received for evaluation" to "the actual device was received for evaluation' and remove "and no defects were observed in sample #2.A usage test with a spectrum iq pump was performed and no defects were observed.A water referee back pressure test was performed, and no defects were observed." should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK/CONTINU-FLO
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER INTERNATIONAL INC.
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - CARTAGO
see h11
cartago 30106
CS   30106
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20369514
Report Number1416980-2024-05455
Device Sequence Number20552467
Product Code FPA
UDI-Device Identifier00085412565699
UDI-Public(01)00085412565699
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K180739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2R8546
Device Catalogue Number2R8546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/08/2024
11/05/2024
03/21/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/11/2024
12/02/2024
04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TPN.
Patient SexUnknown